Kentucky, 2009Tornado and Hail in Kentucky, June 14, 2009
June 14, 2009 · NWS JKL · 9 events in 4 counties and zones
Scattered strong to severe thunderstorms knocked down trees and limbs around eastern Kentucky on June 14th. One tornado and isolated flash flooding also occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $84,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms knocked down trees and limbs around eastern Kentucky on June 14th. One tornado and isolated flash flooding also occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 14, 1:44 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 14, 1:44 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT SUN JUN 14 2009
.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED
CONVECTION IS NOW FIRING TO THE WEST WHERE MOISTURE HAS POOLED ALONG
A SURFACE TROUGH RESULTING IN A MUCH MORE UNSTABLE AIRMASS THAN IS
PRESENTLY LOCATED OVER EASTERN KENTUCKY. NONETHELESS... 14/12Z NAM
AND CRAS PROGS INDICATE THESE STORMS WILL PROPAGATE INTO OUR WESTERN
COUNTIES LATER THIS AFTERNOON. AS STATED EARLIER... PLENTY OF
INSTABILITY AVAILABLE AND INCREASING MID LEVEL WINDS ALOFT ALONG WITH
SOME DRY MID LEVEL AIR ARE ALL SUPPORTIVE OF SEVERE THUNDERSTORMS
CONTAINING LARGE HAIL AND DAMAGING WINDS AND SEVERE THUNDERSTORM
WATCH NUMBER 407 REMAINS IN EFFECT UNTIL 9 PM.
THE THUNDERSTORM ACTIVITY WILL HAVE A BIG IMPACT ON FOG TONIGHT.
CURRENTLY WE ANTICIPATE AT LEAST AREAS OF FOG TO DEVELOP... SOME
DENSE... BUT IF TOO MUCH CLOUD COVER PERSISTS AFTER THE CONVECTION
ENDS THEN THAT MAY BE TOO AGGRESSIVE.
A WARM FRONT WILL GRADUALLY LIFT NORTHEAST ACROSS THE AREA MONDAY
THROUGH THE REST OF THE PERIOD AS UPPER LEVEL RIDGING TRIES TO BUILD
NORTHEASTWARD FROM TEXAS. THIS BOUNDARY WILL BE FOCUS FOR SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS. FORECAST MODELS CONTINUE TO
VARY IN THEIR DEPICTIONS OF THIS PRECIP BUT SUFFICE IT TO SAY THAT
THE PERIOD SHOULD BE RATHER UNSETTLED. WILL CARRY HIGHEST POPS
(LIKELY RANGE) TUESDAY AFTERNOON BUT REALLY CANNOT RULE OUT A SHOWER
OR THUNDERSTORM AT ANY TIME. PRECIPITABLE WATER WILL APPROACH 2
INCHES BY TUESDAY SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SPC
ALSO CONTINUES TO OUTLOOK PARTS OF THE AREA AS HAVING A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON TUESDAY AS A SHORTWAVE CROSSES THE
NORTHERN PLAINS PROMOTING INCREASING UPPER LEVEL DIVERGENCE OVER THE
BLUEGRASS STATE AT THAT TIME.
OTHERWISE... VERY LITTLE CHANGE ANTICIPATED WITH TEMPS THROUGH THE
PERIOD. HIGHS ARE EXPECTED TO REMAIN IN THE LOW TO MID 80S WHILE LOWS
FALL INTO THE MID 60S FOR MOST LOCATIONS.
.LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED
UNSETTLED WEATHER IS STILL IN THE OFFING. THE GENERAL SCENARIO EARLY
IN THE PERIOD INVOLVES AN UPPER RIDGE OVER THE SOUTH CENTRAL CONUS
WITH WNW FLOW ALOFT LOCALLY. MEANWHILE...LOW LEVEL WARM AIR
ADVECTION IS EXPECTED WITH A FRONTAL BOUNDARY IN THE VICINITY. THIS
SCENARIO FAVORS PERIODIC SHOWERS AND STORMS AND POTENTIAL MCS
DEVELOPMENT. HOWEVER...CONFIDENCE IN THE DETAILS IS STILL SOMEWHAT
LACKING. BOTH THE GFS AND ECMWF DO CONTINUE TO SUGGEST ENHANCED POPS
ON WEDNESDAY AS AN UPPER LEVEL IMPULSE MOVES THROUGH ALONG WITH A
SURFACE SYSTEM TO OUR NW ENHANCING WARM AIR ADVECTION. MEXMOS POPS
ARE 70 PERCENT IN THE 00Z RUN. NOT PREPARED TO MAKE THAT JUMP
YET...BUT WILL UP IT A NOTCH TO 60 PERCENT. AFTER THIS...WILL USE
30-40 PERCENT POPS THROUGH FRIDAY...EXPECTING FURTHER REFINEMENTS
LATER. BY FRIDAY...THE GFS AND ECMWF BOTH HAVE DEVELOPMENT OF A MORE
SIGNIFICANT MIDWEST WEATHER SYSTEM AS UPPER LEVEL ENERGY IS ABLE TO
FLATTEN THE RIDGE AND SUPPRESS IT WESTWARD AS IT SLIDES DOWN ITS
EASTERN SIDE. CONFIDENCE IN THE DETAILS IS VERY LACKING...BUT IT
LOOKS LIKE THIS WOULD INITIALLY TAKE THE SURFACE FRONTAL BOUNDARY
WELL TO OUR NORTH AS A WARM FRONT ON FRIDAY...FOLLOWED BY COLD FROPA
SATURDAY. HAVE USED A SLIGHTLY HIGHER POP ON SATURDAY AT 50 PERCENT.
AFTER THIS...HAVE INCLUDED LOW CHANCE POPS FOR SHOWERS UNDER THE
UPPER TROUGH DURING THE WEEKEND. THE WARMEST DAY IS EXPECTED ON
FRIDAY AS WE END UP FURTHER INTO THE WARM SECTOR...FOLLOWED BY
COOLING OVER THE WEEKEND.
&&
.AVIATION.../18Z TO 18Z/
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND EVENING. EXPECTED COVERAGE IS TOO LOW FOR
ANYTHING MORE THAN A VCTS MENTION AT TAF SITES HOWEVER. ONCE THIS
THREAT WANES TOWARDS MIDNIGHT... WE WILL HAVE TO DEAL WITH FOG
DEVELOPING AGAIN. TAFS WILL MIRROR WHAT HAPPENED LAST NIGHT FOR THE
MOST PART WITH LOZ AND SME GOING TO VLIFR FOR A COUPLE HOURS WITH
JKL LOWERING ONLY INTO THE IFR RANGE DUE MAINLY TO HAZE. THIS MAY
NEED TO BE ALTERED THOUGH IN LATER FORECASTS DEPENDING ON HOW MUCH
THUNDERSTORM ACTIVITY DEVELOPS AND HOW LONG RESULTANT CLOUD COVER
FROM CONVECTION HANGS ON AFTER DARK. A FEW THUNDERSTORMS WILL THEN
BE POSSIBLE AT THE END OF THE TAF PERIOD BUT ONCE AGAIN EXPECT BEST
COVERAGE TO BE TOMORROW AFTERNOON... JUST BEYOND 18Z.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083-104-106-108-109-111-112-114.
&&
SHORT TERM...ABE
LONG TERM...HAL
AVIATION...ABE
Hazardous weather outlook, Jun 14, 12:18 PM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
118 PM EDT SUN JUN 14 2009
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
118 PM EDT SUN JUN 14 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
THIS EVENING. THE STRONGEST THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS AND LARGE HAIL.
AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT. THE FOG WILL
LIKELY BECOME LOCALLY DENSE... RESTRICTING THE VISIBILITY TO NEAR
ZERO AT TIMES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE
AFTERNOON AND EVENING HOURS FROM MONDAY THROUGH SATURDAY. AN ALREADY
WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL FOR
SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED
FLOODING PROBLEMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE OR
HAIL THIS AFTERNOON AND EVENING TO THE NATIONAL WEATHER SERVICE IN
JACKSON.
ABE
In the hours before
Special weather statement, Jun 14, 4:01 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT SUN JUN 14 2009
KYZ044-052-104-106-142130-
FLEMING-ROWAN-ELLIOTT-MORGAN-
501 PM EDT SUN JUN 14 2009
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN FLEMING
AND ROWAN AND NORTHWESTERN ELLIOTT AND EXTREME NORTH CENTRAL MORGAN
COUNTIES THROUGH 530 PM EDT SUNDAY AFTERNOON...
AT 500 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
WALTZ...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR WALTZ AROUND 505 PM EDT...CRANSTON AROUND 510
PM EDT...TRIPLETT AROUND 515 PM EDT...RODBURN AROUND 520 PM EDT...
GATES AROUND 525 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEASTERN KENTUCKY.
JACOBSON
Special weather statement, Jun 14, 4:33 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT SUN JUN 14 2009
KYZ050>052-059-060-106-108-142200-
ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL-MORGAN-WOLFE-
533 PM EDT SUN JUN 14 2009
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT EXTREME SOUTH CENTRAL
ROWAN AND EXTREME SOUTH CENTRAL BATH AND SOUTHEASTERN MONTGOMERY AND
WEST CENTRAL MORGAN AND MENIFEE AND NORTHEASTERN POWELL AND NORTH
CENTRAL WOLFE COUNTIES THROUGH 600 PM EDT SUNDAY EVENING...
AT 533 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
MEANS...MOVING EAST AT 30 MPH.
THIS STORM WILL BE NEAR TABOR AROUND 540 PM EDT...FRENCHBURG AROUND
545 PM EDT...MARIBA AROUND 550 PM EDT...DENNISTON AROUND 555 PM
EDT...STOLL AROUND 600 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEASTERN KENTUCKY.
JACOBSON
Special weather statement, Jun 14, 4:35 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT SUN JUN 14 2009
KYZ052-104-106-142200-
ROWAN-ELLIOTT-MORGAN-
535 PM EDT SUN JUN 14 2009
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT EASTERN ROWAN AND
ELLIOTT AND NORTH CENTRAL MORGAN COUNTIES THROUGH 600 PM EDT SUNDAY
EVENING...
AT 535 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
CHRISTY...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR VALE AROUND 540 PM EDT...ELLIOTTVILLE AROUND
545 PM EDT...WAGNER STORE AROUND 550 PM EDT...FARLEY AROUND 555 PM
EDT...LYTTEN AROUND 600 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEASTERN KENTUCKY.
JACOBSON
Special weather statement, Jun 14, 4:37 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT SUN JUN 14 2009
KYZ044-142200-
FLEMING COUNTY
537 PM EDT SUN JUN 14 2009
...A STRONG THUNDERSTORM TO AFFECT NORTHEASTERN FLEMING COUNTY
THROUGH 600 PM EDT SUNDAY EVENING...
AT 537 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DALESBURG...
MOVING EAST AT 20 MPH.
THIS STORM WILL BE NEAR MOUNT CARMEL AROUND 545 PM EDT...
PLEASUREVILLE AROUND 550 PM EDT...FOXPORT AROUND 555 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEASTERN KENTUCKY.
GEOGERIAN
Special weather statement, Jun 14, 4:58 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT SUN JUN 14 2009
KYZ050-059-060-106-108-111-142230-
MONTGOMERY-MENIFEE-POWELL-MORGAN-WOLFE-LEE-
558 PM EDT SUN JUN 14 2009
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT EXTREME SOUTHEASTERN
MONTGOMERY AND SOUTHWESTERN MORGAN AND MENIFEE AND EASTERN POWELL AND
WOLFE AND EXTREME EAST CENTRAL LEE COUNTIES THROUGH 630 PM EDT SUNDAY
EVENING...
AT 558 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
HAYSTACK...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR HAYSTACK AROUND 605 PM EDT...SLADE AROUND 610
PM EDT...RED RIVER GORGE AROUND 615 PM EDT...KOOMER RIDGE CAMPGROUND
AROUND 620 PM EDT...PINE RIDGE AROUND 625 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEASTERN KENTUCKY.
JACOBSON
Special weather statement, Jun 14, 4:59 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT SUN JUN 14 2009
KYZ052-104-106-142245-
ROWAN-ELLIOTT-MORGAN-
559 PM EDT SUN JUN 14 2009
...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL ROWAN AND ELLIOTT AND
NORTHEASTERN MORGAN COUNTIES THROUGH 645 PM EDT SUNDAY EVENING...
AT 558 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGNER
STORE...MOVING SOUTHEAST AT 20 MPH.
THIS STORM WILL BE NEAR LYTTEN AROUND 605 PM EDT...STARK AROUND 610
PM EDT...NEWFOUNDLAND AROUND 620 PM EDT...SANDY HOOK AROUND 625 PM
EDT...ISONVILLE AROUND 635 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR SOUTHEASTERN KENTUCKY.
GEOGERIAN
Event by event
6 thunderstorm wind, 2 hail, 1 tornado. Local standard time, as filed.
Thunderstorm Wind, Rowan
- When
- June 14, 5:16 PM EST to 5:20 PM EST
- Where
- Rowan County, 1 mi S of Cranston
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 38.255, -83.430
Trees were blown down on State Route 377 at Pond Lick Road.
Thunderstorm Wind, Rowan
- When
- June 14, 5:36 PM EST to 5:40 PM EST
- Where
- Rowan County, Triplett
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.300, -83.400
A couple of 8 inch diameter locust trees and several large limbs were blown down.
Thunderstorm Wind, Elliott
- When
- June 14, 5:41 PM EST to 5:45 PM EST
- Where
- Elliott County, 2 mi S of Isonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.041, -83.050
Tree tops were broken off by thunderstorm wind gusts.
Tornado, Morgan
- When
- June 14, 5:45 PM EST to 5:55 PM EST
- Where
- Morgan County, 1 mi NW of Relief to 1.43 mi NNE of Relief
- Rating
- EF1
- Path length
- 1.5 mi
- Path width
- 75 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.960, -83.013
An EF1 tornado with winds of 90-95 mph touched down 1.5 miles northwest of Relief. The tornado was on the ground for 1.5 miles and had a path width of 75 yards. The tornado lifted shortly after crossing into Johnson County. Dozens of trees were damaged and numerous trees were snapped off or uprooted.
Thunderstorm Wind, Morgan
- When
- June 14, 5:51 PM EST to 5:55 PM EST
- Where
- Morgan County, 1 mi NNW of Relief
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 37.963, -83.007
Multiple trees were blown down and half inch diameter hail occurred.
Thunderstorm Wind, Johnson
- When
- June 14, 6:01 PM EST to 6:05 PM EST
- Where
- Johnson County, Keaton
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 37.980, -82.970
Trees were blown down on Highway 1614 near Keaton as well as on Highways 581 and 172.
Hail, Johnson
- When
- June 14, 6:26 PM EST to 6:30 PM EST
- Where
- Johnson County, 1 mi NW of Wittensville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.880, -82.813
Thunderstorm Wind, Johnson
- When
- June 14, 6:41 PM EST to 6:45 PM EST
- Where
- Johnson County, Tutor Key
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Department of Highways
- Coordinates
- 37.850, -82.770
Trees were blown down on Highway 581.
Hail, Johnson
- When
- June 14, 7:41 PM EST to 7:45 PM EST
- Where
- Johnson County, Sitka
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.880, -82.830
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 14, 2009$1.0 million · EF1 · 19 events
- Hail and Damaging Winds in Texas, June 14, 2009$925,000 · 2.5 in hail · 16 events
- Hail and Damaging Winds in New Mexico, June 14, 2009$1.1 million · 4.25 in hail · 6 events
- Tornado and Flash Flood in Alabama, June 14, 2009$88,000 · EF1 · 15 events
- Flash Flood and Damaging Winds in Tennessee, June 14, 20091 injured · $300,000 · 50 kt wind · 3 events
- Tornado and Hail in Kansas, June 14 to 15, 2009$208,000 · EF0 · 12 events
- Hail in South Dakota, June 14, 2009$250,000 · 2.75 in hail · 7 events
- Damaging Winds in Alabama, June 14, 2009$142,000 · 55 kt wind · 13 events
- Hail and Damaging Winds in Arkansas, June 14, 2009$111,000 · 2.5 in hail · 6 events
- Damaging Winds in Georgia, June 14, 20091 injured · $55,000 · 55 kt wind · 6 events
- Tornado and Flash Flood in Wyoming, June 14, 2009$75,000 · EF0 · 4 events
- Flash Flooding and Damaging Winds in Arkansas, June 14, 2009$45,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180412, 180415, 180416, 180419, 180420, 180421, 180423, 180422, 180428.